Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 20, NWS North Platte, NE

May 28, 20067 counties in Nebraska

NWS North Platte, NE issued this wind advisory at May 28, 2006, 9:26 PM MDT for 7 counties in Nebraska. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 28, 2006, 9:26 PM MDT (03:26 UTC)
Expired
May 29, 2006, 12:00 AM MDT
In force
3 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4806 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 290326
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1026 PM CDT SUN MAY 28 2006

NEZ022-023-035-056>058-069-290600-
/O.NEW.KLBF.WI.Y.0020.060529T0326Z-060529T0600Z/
GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...ARTHUR...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...IMPERIAL
926 PM MDT SUN MAY 28 2006

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

OUTFLOW FROM THUNDERSTORMS ACROSS THE NEBRAKSA PANHANDLE WILL
PRODUCE WIND GUSTS FROM THE NORTHWEST REACHING 55 MPH IN OPEN
AREAS. A COLD FRONT WILL ACCOMPANY THE WIND GUSTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
CDC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 28, 2:38 PM MDT, 6 hours 48 minutes earlier.

Area forecast discussion, May 28, 2:38 PM MDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT SUN MAY 28 2006

.DISCUSSION...
SURFACE TROUGH EXTENDED FROM NCNTRL EAST OF ANW SOUTHWEST TO OGA
AT 19Z WHILE PRIMARY COLD FRONT EXTENDED FROM SURFACE LOW IN SOUTH
CENTRAL NORTH DAKOTA TO NEAR RAP AND WEST INTO NORTHERN WYOMING.
SATELLITE SHOWS THINNING CLOUD SHIELD SOUTHWEST ACROSS THE
PANHANDLE AND EDGING EASTWARD. MOUNTAIN WAVES EVIDENT ON IR AND
VISIBLE SATELLITE IMAGERY WITH JET STREAK NOW ACROSS COLORADO TO LIFT
NORTHEAST ON THE HIGH PLAINS THIS EVENING.

MODEL BLEND USED FOR TONIGHT WITH HIGH BASED CONVECTION TO FORM
TO THE WEST AND POSSIBLY CLIP THE FAR NORTHWEST ZONES WHILE MOVING
NORTHEAST. MAIN DYNAMICS WILL LIFT NORTHEAST WITH DRIER AIR BEING
DRAWN INTO SOUTHWEST NEBRASKA OVERNIGHT AS THE COLD FRONT SINKS
SOUTHEAST AND EXITS FORECAST AREA MONDAY MORNING. TRENDED
TEMPERATURES TOWARD THE COOLER MAV GUIDANCE WITH FEW CLOUDS AND
DRIER AIR.

MONDAY SURFACE HIGH PRESSURE WILL RIDGE SOUTHEAST WITH MORE
SEASONABLE TEMPERATURES INTO TUESDAY AS DAYTIME HIGHS REACH INTO THE
MID 70S NORTHWEST TO LOWER 80S SOUTHEAST. THE FRONT WILL STALL
TO THE SOUTH INTO KANSAS MONDAY NIGHT THROUGH TUESDAY. TRENDED
FORECAST TOWARD THE GFS WITH CHANCE OF PRECIPITATION TUESDAY AS
JETSTREAM RETURNS SOUTH AND CONVERGENT LOW LEVEL FLOW HELP DRAW
MOISTURE BACK TO THE WEST.

IN THE EXTENDED FROM WEDNESDAY THROUGH SUNDAY LONG RANGE MODELS
DIFFER SUFFICIENTLY TO LIMIT LARGE CHANGES IN GRIDS. LOW POPS
CONTINUED WEDNESDAY NIGHT AS INCREASED JET DYNAMICS WORK WITH THE
MAXIMUM HEATING OF THE DAY TO CREATE ELEVATED CONVECTION TO THE
NORTHWEST THAT WILL MOVE SOUTHEAST OVERNIGHT. THEN AS THE RIDGE
REBUILDS TO THE WEST AND MOVES EAST THROUGH FRIDAY DRY WITH
TEMPERATURES TO AGAIN REBOUND WITH 12Z MEX NUMBERS SHOWING THIS
TREND. ON FRIDAY LEE TROUGH REFORMS ON THE HIGH PLAINS AS HEIGHT
FALL WITH THE APPROACH OF THE NEXT SYSTEM FROM THE WEST COAST. THE
JET STREAM WILL LIFT WELL NORTH WITH ANY CONVECTION OVER THE WEEKEND
TO BE MORE DIURNAL FRIDAY NIGHT INTO SATURDAY AS THE MAIN DYNAMICS
SHIFT NORTHWARD INTO CANADA THEREFORE THURSDAY THROUGH SUNDAY LEFT
DRY.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

19
Hazardous weather outlook, May 28, 2:33 PM MDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SUN MAY 28 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-292045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
333 PM CDT SUN MAY 28 2006 /233 PM MDT SUN MAY 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM COVERAGE OVER WYOMING AND COLORADO IS EXPECTED TO
INCREASE THIS EVENING AND AFFECT PORTIONS OF WESTERN AND NORTH
CENTRAL NEBRASKA LATE THIS EVENING AND INTO THE OVERNIGHT. MOST OF
THE ACTIVITY IS EXPECTED TO BE NORTH AND WEST OF A LINE FROM
VALENTINE TO CRESCENT LAKE. A FEW STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE NEXT CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE LATE MONDAY
NIGHT ACROSS CHASE...HAYES AND FRONTIER COUNTIES...AND ACROSS THE
ENTIRE AREA TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JMC

In the hours before

Local storm report, May 28, 8:28 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
928 PM CDT SUN MAY 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND GST     16 NNW RUSHVILLE        42.93N 102.59W
05/28/2006  M61 MPH          SHERIDAN           NE   DEPT OF HIGHWAYS

&&

HANNON
Local storm report, May 28, 8:36 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
936 PM CDT SUN MAY 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     TSTM WND GST     7 E GORDON              42.80N 102.07W
05/28/2006  M71 MPH          CHERRY             NE   DEPT OF HIGHWAYS

            NEBRASKA DEPARTMENT OF ROADS EQUIPMENT

&&

MASEK
Local storm report, May 28, 8:45 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 PM CDT SUN MAY 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TORNADO          12 SW GORDON            42.68N 102.37W
05/28/2006                   SHERIDAN           NE   PUBLIC

            PUBLIC REPORTED POSSIBLE TORNADO RELAYED THROUGH KSDZ

&&

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:05 PM MDTSevere Thunderstorm WarningLBFSheridan40 min
May 28, 7:39 PM MDTSevere Thunderstorm WarningLBFSheridan51 min
May 28, 7:50 PM MDTSevere Thunderstorm WarningLBFGarden40 min
May 28, 8:16 PM MDTSevere Thunderstorm WarningLBFCherry44 min
May 28, 8:25 PM MDTTornado WarningLBFCherry, Sheridan35 min

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.